# SDR CA190226011

- Difficulty date: February 22, 2019
- Submitted: August 14, 2020
- Operation: General aviation
- Make and model: Dhav DHC8315
- System (JASC): 2422 · AC Inverter
- Part: Inverter
- Part number: DH103024600CSIIB
- Condition: Failed
- Location: Ac System
- Stage of operation: NR
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED : SMOKE SMELL IN THE COCKPIT, AND WE FOUND THAT THE SOURCE OF THE SMELL WAS THE PRIMARY INVERTER. WE CURRENTLY DO NOT HAVE ACCESS TO A SERVICEABLE INVERTER, PLEASE CONFIRM THAT WE CAN FLY THE AIRCRAFT AS PER THE MEL ITEM 24-2 WITH THIS INVERTER SWITCHED OFF AND ITS CB PULLED OUT ONLY (IN THIS CASE IT MAY BETTER TO MOVE THE UNIT TO THE AUX POSITION). IF THIS IS NOT POSSIBLE AND THE INVERTER MUST BE REMOVED. MANUFACTURER SUGGESTED THAT MEL ITEM 24-2 MAY BE APPLIED, HOWEVER, PLEASE NOTE THAT MEL 24-2 DOES NOT CALL FOR DEACTIVATING THE CB. FURTHER, WE RECOMMEND CONFIRMING THAT THE PRIMARY INVERTER IS THE PROBLEM, AND NOT A FIXED FREQUENCY AC LOAD, OR A WIRING ISSUE. RECOMMEND PERFORMING AN OPERATIONAL TEST OF THE AC 400 HZ SYSTEM AS PER AMM. (TC# 20190226011)
